Teva Pharmaceuticals and FDA notified healthcare professionals of a recall of Propofol Injectable Emulsion 10 mg/mL 100 mL vials, lot numbers 31305429B and 31305430B. The product lots identified are being recalled due to the presence of elevated endotoxin levels in some vials within these lot numbers. Teva has been notified of 41 propofol-treated patients who experienced post-operative fever, chills and other flu-like symptoms. Adverse health effects, such as fever, chills, or rigors, are possible with exposure to product with elevated levels of endotoxins. Serious adverse effects, such as disseminated intravascular coagulopathy, acute respiratory distress syndrome, shock, and death, are possible with exposure to product with high endotoxin levels.
Customers who have Propofol lots 31305429B and 31305430B in their possession are instructed to cease using the product and return it to their distributor.